CSN Login
Members Online: 14

How bad should pain be at this poin

grandma047's picture
grandma047
Posts: 381
Joined: Feb 2004

I haven't been able to do chemo since middle of February. Counts still down last time, I go to doctor April 7th, to see if I can do chemo the 12th. Should I be having severe pain at this point? My bottom is so sore that I can't sit down, but when I take the morphine for it, all I want to do is sleep. I don't want to be at this point yet. I don't want to sleep all the time, but I can't stand the pain, and I believe I have a high pain threshold with all I've been through. Should I talk to the chemo doctor about it, or is it something I should just accept. I'm praying that hopefully I will get to start chemo and it will start shrinking and feeling better. What do you guys think I should do???? Help please.
Love ya all
Judy(grandma047)

rejoyous
Posts: 259
Joined: Nov 2004

Hi Judy,

I don't know enough to advise you about your pain, but I just wanted to check in and tell you that I'm out here thinking about you. I'm so sorry you're in pain. I do think you probably have a high tolerance for pain, and I certainly think you need to keep your docs informed about everything that's going on for you. Meanwhile all you can do is just try to get through it one day, one minute, one moment at a time. We're with you.

Moesimo's picture
Moesimo
Posts: 1075
Joined: Aug 2003

Judy,
I know I mentioned this before, are you getting treated at a major cancer center. A second opinion probably wouldn't hurt.

There are enough pain meds out there that you should be comfortable.

Good luck, Maureen

shmurciakova's picture
shmurciakova
Posts: 910
Joined: Dec 2002

Dear Judy, I am very sorry to hear that you are having so much pain. You should not have to deal w/ that. Please talk to the doctors and see if they can give you something else that will not make you so sleepy. Have you tried other drugs besides morphine? They all have side effects, but some of them actually keep you awake...Try to keep your chin up and keep visualizing that you will be able to get your chemo again very soon and start shrinking that tumor.
Best wishes, Susan.

KFalvey
Posts: 117
Joined: Mar 2005

Hi Judy,
My heart goes out to you, and I am truely sorry you are suffering so. I'm fairly new to this site, but did get helpful advise, so I hope this will help. When I was in the hospital having my colectomy, they put me on a morphine pump for pain. It was not helping, but I didn't complain because I thought it was normal to still feel pain after such surgery. They also gave me shots of another painkiller (Turbador? not sure of spelling) and it really didn't help either. I also have a high pain tolerance. I found out these painkillers weren't working for me when they gave me Percocet Tablets by mouth to see if my stomach would tolerate it so I could go home. As soon as they gave me the first tablet, the pain was gone. The meds you are taking may not work for you. That's why they make so many different drugs. You should call your doctor and have him give you something else to try.
Hope you get relief soon!!! Sincerely, Kandy

MJay's picture
MJay
Posts: 132
Joined: Aug 2004

Hi Judy~
I don't know if this will help. But it is something to consider and maybe ask you dr about.

I don't know where your tumor is. Mine was a 5cm tumor located low in the rectum. Before I was diagnosed I was having horrible pain. Like someone shoved broken glass up my bum. I mean horrible, wanna-lay-down-and-die kind of pain. I went to a colorectal surgeon. She did an exam and diagnosed me with muscle spasms. She put me on Flexeril, a muscle relaxer and I went to physical therapy to try to learn to relax my rectal muscles. By the time I went in for my colonoscopy I felt excellent. No more pain. I felt so good I was going to cancel my colonoscopy appt. Only because my hubby insisted did I go through with it. Thank goodness I did. That is what found the tumor. The colorectal surgeon should have caught it on the exam... she made a huge error in missing it. But her diagnosis of spasms was right on. Evidently because the tumor was so huge it was impeding the muscle or trying to adhere to the muscle thus causing the spasms.

Maybe that will help you. I know spasms can be excruciating.

OH. After the tumor was found and the GI dr did biopsies a few days later the pain was back. When I called the dr to ask if this was because it was just put through a trauma or if this was what I could expect from now on. She said it was what it was going to be like from now on and prescribed Vicadan. I decided to go back on my Flexeril (I had unfinished prescriptions) and sure enough, pain managed beautifully. I never did take any of the Vicadan.

Good luck, Judy. Call your dr.

MJay

neeliec
Posts: 106
Joined: Mar 2005

Judy,
I am soo sorry you are in pain. I have not started chemo yet. You gave ME some good advice and shared your experience. I wish I could help YOU. I will pray for you. Let us know hoe things go for you. Where is your pain? Love, NeelieC

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network